| Model Number |
1365-31-100 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Edema (1820); Foreign Body Reaction (1868); Hypersensitivity/Allergic reaction (1907); Pain (1994); Test Result (2695); No Code Available (3191)
| Date of Event |
06/17/2019
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(4).Initial reporter occupation: lawyer.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Pcf and medical records received.After review of medical records, patient was revised to address left hip modular metal-on-metal total hip arthroplasty with adverse local tissue reaction and possible metal toxicity.Patient has developed left hip pain and mild abductor irritation but no severe weakness.Laboratory studies showed that patient had elevated serum metal ion levels with cobalt greater than 8 and chromium greater than 4.Operative notes stated that upon entry into the joint, there was expression of only a very scant amount of clear, benign-appearing straw-colored joint fluid.There were a few, patchy areas of dark gray to black stained synovium but the majority of the periprosthetic synovial soft tissues were noted to be grossly healthy appearing without granulation, friability, or necrosis.There was no gross evidence of infection.Doi: (b)(6) 2010.Dor: (b)(6) 2019 (left hip).Patient was bilateral.See (b)(4) for the right hip.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provision of 21 cfr, part 803.The report may be based on the information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.